T O P I C R E V I E W
Member # 95603
posted 02-03-2013 02:07 PM
So I've had the Nexplanon implant since the end of October 2012 so about 3 months I think? Anyway a month after I had it I had constant bleeding for around 3 weeks so was put on the Pill to help regulate my bleeding as recommended by my nurse AND my doctor so Ive had a second opinion about it, since then everythings been fine hardly any side effects until today when I wiped I had some blood, I had my withdrawal bleed from the Pill last week so its not that and I've been taking my pill on time and not missed one so it can't be the implant causing the bleeding can it?! Other symptoms I've had is burning when I pee and a discomfort "down below" that kind of comes and goes, did think it was cystitis so I've been drinking a load of water to try to flush it out until I can see the doctor so is it cystitis causing this? I'm really freaking out [ 02-03-2013, 02:08 PM: Message edited by: Holly xo ]
Member # 3
posted 02-03-2013 02:12 PM
Hopefully, before you got the implant, your healthcare providers either told you or gave you some basic information on it, which included -- as the usual pamphlets on it do -- the information that the most common side effect of the implant is spotting, and some users may even have it daily.
But for sure, adding another hormonal method when you're already using one can amplify the side effects of either, and make more side effects more likely. But if you are also, as it sounds, having some symptoms which suggest a UTI, you'll want to get that looked into either way. If the bleeding is only coming from your urethra (which you can easily determine by wiping carefully after urinating), then you want to get seen ASAP, as that can indicate a serious urinary tract or kidney infection.
Member # 95603
posted 02-03-2013 02:31 PM
My nurse never mentioned spotting just maybe a constant heavy bleed but I imagine spotting is quite common on the implant.
The bloods only there when I wipe after I pee, I'm running a bit of a fever so I guess its just a UTI just worried me a bit as I've never had spotting before.
Member # 3
posted 02-03-2013 02:37 PM
I'm sorry to hear they didn't: in education/training on talking to people about the implant, a person is generally told to advise potential users about the common side effect of frequent spotting.
If you also have a fever though, and you are ONLY seeing blood from your urethra (as in, you're not wiping your vaginal opening at all when you are seeing this blood), then this doesn't sound, though, like it has anything to do with the implant. That's about vaginal spotting. With a fever and bleeding coming from the urinary tract, THAT sounds like a potentially severe infection, and I'd suggest getting healthcare ASAP.